Should I or should I not?

Discussion in 'Fibromyalgia Main Forum' started by kriket, Mar 28, 2006.

  1. kriket

    kriket New Member



    I went to the rheumy today for pain. He gave me this 6 day MethylPREDNISolone pack to take. He mentioned the word cortisone, but I am scared to take it. It has 23 pills that you are supposed to take within 6 days. I saw the word that resembled prednisone and thought oh no I might swell or gain weight. Has anyone ever taken this, and if so did it make you gain weight or swell. Did it seem to help? Know med. is diff. on every person, but just curious.
  2. kriket

    kriket New Member


    OK. Thanks. I am fairly new on this board, I'll look there. I noticed that the side effects listed on the patient education sheet took up half the page. Sounds like it "can" do more harm than good.

    Thanks

    Kriket
  3. JLH

    JLH New Member

    An occasional dose of prednisone will not be too harmful.

    I end up taking about 2 to 3 dose paks a year. Just a dose pak will not make you gain weight.

    The people who gain wait from prednisone are those who must take daily doses of it. These are also those who suffer from a lot of the unwanted side effects.

    Your rheumy must of thought you would benefit from a dosepak, so I would take it.

    If you really needed it, IT WILL HELP YOU GREATLY!

    When I take them, I don't experience any daily side effects.

    I am assured that a couple paks a year are OK.


    Hugs,
    Janet
  4. Crispangel66

    Crispangel66 New Member

    I sorry but I don't know anything about the medicine you are talking about. I was just curious about where in east Texas you are from. I myself am from Gladewater, that is close to Tyler/Longview area.

    I would understand if you didn't want to give that info.

    Just thought it would be cool to meet someone else from this area with fibro.

    Good luck with the meds, Pamela
  5. chickabee

    chickabee New Member

    Sounds like you got the dosepak, it works great for me. I have taken it twice this year, and it has helped a lot. I am not on it on a regular basis. Sometimes when the pain is really bad, Dr. also gives me a Medrol injection too.

    I have also just had the injection and that seems to help.

    nanc

    Forgot to add that I didn't have any side effects from the dosepak at all. I'm going to call the Dr. and see about getting another injection since it has been awhile since I've had one, and I am now in a pretty bad flare. No sleep last night, and just hurt really bad all over. Hugs to everyone.... and brighter days also. :)

    [This Message was Edited on 03/29/2006]
  6. pemaw54

    pemaw54 New Member

    Im going to beg the drs for a cortisone shot. The packs work for me too but it takes a few days. Sometimes I get up to a week of relief from the shot.

    Suzette
  7. getfitat40

    getfitat40 New Member

    But I have had nothing but good results from cortisone. From the 6 days you are on it, you should only feel the benifits of the drug, not the side affects. I helps reduce inflammation and pain. Cortisone saved my brother's life when he was a child with kidney problems. He did swell up but he was on high dosages for years. The only permanent problem he had was the drug ruined the enamel on his teeth.

    Long story short - try it and see what happens...if it works great!
    Good luck, Nancy
  8. kriket

    kriket New Member



    Thank all of you for telling your opinions about the dose pack. I feel a lot better now about it. Still haven't made my mind up yet. He also gave me mobic. I truly did not think this was gonna help, but it cut a LOT of my pain.

    Love

    Kriket